MAUDE Adverse Event Report: CORDIS CORPORATION SABER 2.5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 2.5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002515X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon passed through the non-cordis 6f scabbard sheath and entered the patient's lower extremity, ready for everything.Then stuff began to expand the balloon with a pressure pump, when the pressure reached 6atm, the balloon ruptured laterally and the contrast agent leaked.The ruptured balloon was then removed.There was no reported patient injury.The device did not rupture while in a previously placed stent.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced during insertion of the device.The device was able to track toward the lesion and cross the lesion without difficulty.The lesion was in the lower extremity vascular opening.The vessel was noted to have moderate to severe stenosis of the lower extremity blood vessels.The stenosis was at 70%.The device was not being used to treat a chronic total occlusion (cto).The lesion did not have any calcification and the vessel was not tortuous.The device was never put into an acute bend and did not kink during its use.The inflation device was filled with 3:7 contrast/ saline ratio.The device was able to be removed easily from the patient and remained in one piece during its removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, h1, h2, h3 and h6 the balloon passed through the non-cordis 6f scabbard sheath and entered the patient's lower extremity, ready for everything.Then stuff began to expand the balloon with a pressure pump, when the pressure reached 6 (six) atmospheres, the balloon ruptured laterally and the contrast agent leaked.The ruptured balloon was then removed.The lesion was in the lower extremity vascular opening.The vessel was noted to have moderate to severe stenosis of the lower extremity blood vessels.The stenosis was at 70%.The device was not being used to treat a chronic total occlusion (cto).The lesion did not have any calcification and the vessel was not tortuous.There was no reported patient injury.The device did not rupture while in a previously placed stent.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced during insertion of the device.The device was able to track toward the lesion and cross the lesion without difficulty.The device was never put into an acute bend and did not kink during its use.The inflation device was filled with 3:7 contrast/ saline ratio.The device was able to be removed easily from the patient and remained in one piece during its removal.The product was returned for analysis.A non-sterile saber 2.5mm x 15cm 150cm percutaneous transluminal angioplasty (pta) was received for analysis inside a plastic bag.Per visual analysis, the balloon was observed partially deflated and dried blood residues were observed on the balloon of the unit.No other anomalies were observed.Per functional analysis a lab sample inflator/ deflator device partially filled with water was attached to the inflation lumen of the saber and pressure was applied.The balloon of the unit was not able to be inflated due to a leakage observed because of a found rupture in the body shaft of the unit.No other anomalies were found.Per sem analysis the saber complaint unit presented evidence of a ruptured condition explained in the complaint located in the external surface of the shaft.This rupture was near a secondary puncture damage and these types of damages are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed puncture damage on the surface likely led to the damaged condition observed as a leakage on the received device.No other anomalies were observed.A product history record (phr) review of lot 82233465 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was confirmed through analysis of the returned device.The exact cause of the burst damage could not be determined during analysis.Based on the information available for review, vessel characteristics (a rate of stenosis of 70%) or procedural factors may have contributed to the burst as evidenced by puncture damage commonly caused during the interaction of the material with a sharp object or mechanical damage noted on the outer surface during analysis.According to the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description

Brand Name
SABER 2.5MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15621748
Report Number9616099-2022-06059
Device Sequence Number6184385
Product Code LIT
UDI-Device Identifier20705032069066
UDI-Public(01)20705032069066(17)240930(10)82233465
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number48002515X
Device Catalogue Number48002515X
Device Lot Number82233465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTROCH 6F -SHEATH; YIXINDA INFLATION DEVICE
Patient Age75 YR
Patient SexMale
Patient Weight60 KG